| || |
Headaches and Suboxone
Headaches and Suboxone
Hello, I'm 42, male, been strung out, or if, not locked-up since I was 20 or so. That is until 4 or 5 years ago when I started Methadone therapy. I've nothing but good things to say about M.T. because once I started doing the things I was supposed to be doing, like counseling and things, it really started working for me. But, it gets to be a prison itself so... I have just started my Suboxone therapy yesterday morning, a couple of hours after I got home, I got the worst headache... okay maybe not the worst, not the dark room, and silence type, but pounding none the less, and no amount of Ibuprofen seems to touch it . Today right about the same time, 4 or 5 hours after my dosage , 8 mg, another one sets in. The insert said something about, like 30 something percent of those tested got headaches. But it didn't give anything else on the issue. I was wondering if anyone around here has had them? Do they last the entire time I'll be taking Suboxone? Does anything non-narcotic help? Because like I said earlier Ibuprofen could not touch the ones I'm getting. How long should I wait before I tell my Doctor that I'm having this trouble? Has anyone else had to stop Suboxone treatment because of headaches? Any help you all here could give would be a big help and very appreciated.
Are you having any other side effects at all? It could be you're one of about 15% of suboxone users that react adversely to the Naloxone in the Suboxone. You would do better on subutex if that's the case as it's pure buprenorphine with no Naloxone.
Tell me more about what's happening. Also what methadone dose (how many mg) were you at when you made the switch to suboxone? How many hours passed after your last methadone dose until your induction on the suboxone? I can help you if you will answer all my questions. God bless.
I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.
Right, I was at 20 for about 3 months, and before that, 30 for about a year & 1/2. There was over 100 hours(but who was counting) between my last dose of Methadone and inducton of Suboxone. My COWS scor was only a twenty when we started, the Doctor said that was what was required. I really hope I am not allergic, as my Insurance only covered the Suboxone, and it took 3 months to get this approved. But I had to get off of that Methadone, it's like a prison, ya know? Listen I really want to thank you for your help, I see you giving advice to a lot of folks, and I really appreciate your time.
Last edited by 17Lost; 10-28-2009 at 07:20 PM.
I left out that, I feel great, I mean really, really good, other than the headache.
Some people react badly to the nalaxone and feel better on subutex. However, a small minority, between 1 and 5% of people, get headaches as a result of the bup itself as well as sweating, nausea and vomiting. Headache is listed as a possible side effect on several web sites, including drugs.com. It shouldn't be so bad that you would have to stop taking it though, if you feel great in every other way.
Well it's been a couple of hours since I've taken my dose. I don't seem to be getting the headache like it was yesterday. If I am allergic to the Naloxone, will it get better after a few days? If I have to go back on Methadone, will I have to wait another 3 or 4 days? Like I said I don't have a headache right now, and it has been over 2 hours. Is there any way it might have reacted with some Methadone I might have had in my system still? It does seem to be not as bad today as yesterday. Thanks
possible side effects of bupe
This is a cut and paste of one of several sites listing headache as one possible side effect of the buprenorphine. Side effects usually go away or at least lessen in a short time as your body acclimates to a particular drug. If you feel great in all other ways, I would definitely not consider getting back on methadone. I would give it more time and try perscription strength motrin at the same time.
I very much doubt the headache has anything at all to do with getting on the sub too soon and having methadone left in your system. If this were precipitated withdrawal you would be much much more miserable with alot more than just headaches bothering you and if you waited 100 hours, that is definitely enough time. Going back on meth should only be a last resort, if you absolutely cannot tolerate the sub.
The most frequent side effect in clinical studies involving 1,133 patients was sedation which occurred in approximately two-thirds of the patients. Although sedated, these patients could easily be aroused to an alert state.
Other less frequent adverse reactions occurring in 5 to 10% of the patients were:
Occurring in 1 to 5% of the patients:
Headaches from Suboxone
I was on Suboxone (for Addiction) about 4 years ago and got HORRIBLE Headaches! Turns out it IS a rare side effect of the Naloxone. I was switched to Subutex and was on that for 6 months with never another headache.
One of my friend taking subutex about 1 week... BUT before that he was taking Suboxone and have a problems with sleeping...
Originally Posted by 17Lost
Last edited by John Weelsen; 11-02-2009 at 04:40 AM.
Well it's been a week now and they seem to have gone away for the most part. Once in a while I get one of those tension headaches but I don't think they're the same kind that I was having earlier.
Tags for this Thread